Minnesota, 2006

Hail in Minnesota, June 4, 2006

June 4, 2006 · NWS ABR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 4, 2:40 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 4, 2:40 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
340 PM CDT SUN JUN 4 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
FOCUS FOR THE SHORT TERM WILL CENTER AROUND ONGOING -TSRA CHANCES
ACROSS THE EAST AND NEXT WAVE TO PUSH INTO THE WESTERN CWA TONIGHT.
SFC TROUGH AXIS AND WEAK FRONTAL BOUNDARY SITUATED JUST OVER KABR OR
SLIGHTLY TO THE EAST. A CUMULUS FIELD HAS DEVELOPED THIS AFTERNOON
IN THE VICINITY OF THE TROUGH AXIS...WITH SOME -TSRA ALREADY
OCCURRING ACROSS BIG STONE AND TRAVERSE COUNTIES. ASSOCIATED UPPER
WAVE BEGAN TO SHEAR APART THIS MORNING AS VISIBLE ON WATER VAPOR
IMAGERY...BUT A SECONDARY WAVE PUSHING SOUTH THROUGH EASTERN ND...IS
PROVIDING SOME ADDITIONAL ENERGY. MID LEVEL LAPSE RATES REMAIN
STEEP...WITH MODEL SOUNDINGS INDICATING NEARLY 2000 J/KG OF CAPE
ACROSS THE EASTERN THIRD OF THE CWA. THEREFORE DO EXPECT -TS
DEVELOPMENT IN THAT AREA TO CONTINUE INTO THE EVENING. BOUNDARY
SHOULD BEGIN TO SHIFT EAST THIS EVENING...WITH THE THE -TS THREAT
ACROSS THE EAST WANING INTO THE LATE EVENING AND OVERNIGHT. STILL
LITTLE IN THE WAY OF SHEAR TO HELP SUSTAIN THE DEVELOPMENT...SO DO
NOT EXPECT MUCH OF A SEVERE THREAT. SPC INDICATED THAT PULSE TYPE
-TSRA SHOULD BE EXPECTED. HEAVY RAIN AGAIN A THREAT WITH VERY LITTLE
STORM MOTION ALREADY WITNESSED IN THE ONGOING CONVECTION.

NEXT WAVE TO PUSH THROUGH LATE TONIGHT INTO MONDAY CURRENTLY
STREAMING INTO IDAHO AND WRN MONTANA. AS THE WAVE NEARS ERN WY/MT
AND INTO THE DAKOTAS OVERNIGHT...EXPECT -TRW DEVELOPMENT ALONG THE
NOSE OF THE UPPER LEVEL JET THAT KICKS IN LATE TONIGHT ACROSS THE
WRN CWA. BEST LIFT AND INSTABILITY ACROSS THE CWA...WILL COME MONDAY
INTO MONDAY AFTERNOON ACROSS THE EASTERN CWA...WHERE SPC HAS ISSUED
A SLIGHT RISK AREA. MODEL SOUNDINGS INDICATING NEARLY 2000 J/KG OF
CAPE ACROSS THE EAST...WITH STEEP LAPSE RATES ALOFT. PWAT VALUES
ALSO IMPRESSIVE AT AROUND 1.50 INCHES. HAVE KEPT -TRW CHANCES AS
THEY WERE...AS PREVIOUS FORECAST HAD A GOOD HANDLE ON THEM. WAVE
WILL QUICKLY PUSH EAST MONDAY NIGHT...WITH PRECIPITATION CHANCES
ENDING MONDAY NIGHT. DRIER AIR AND SFC HIGH PRESSURE THEN BUILDING
INTO THE CWA LATE MONDAY NIGHT INTO TUESDAY. UPPER RIDGING ALOFT
DOMINATES THE REGION INTO WEDNESDAY...WITH DRY CONDITIONS TUESDAY
INTO EARLY WEDNESDAY AS A RESULT. DO HAVE ANOTHER UPPER LEVEL
SHORTWAVE PROGGED FOR WEDNESDAY INTO WEDNESDAY NIGHT. MODELS IN SOME
DISAGREEMENT OVER THE STRENGTH AND PLACEMENT OF THIS SYSTEM.
THEREFORE HAVE GONE WITH A BROADBRUSH OF THE CWA FOR WEDNESDAY
NIGHT. OTHERWISE TEMPERATURES EXPECTED TO BE NEAR OR ABOVE NORMAL
THROUGH THE SHORT TERM.

.LONG TERM...THURSDAY THROUGH SUNDAY
THE MAJORITY OF THE EXTENDED CONTINUES TO BE HIGHLIGHTED BY A
MASSIVE UPPER LEVEL RIDGE ACROSS THE CENTRAL AND SOUTHERN PLAINS
WITH THE NORTHERN PERIPHERY EXTENDING INTO THE DAKOTAS. DISTURBANCES
TRY TO FLATTEN THE RIDGE SOME...WITH THE FIRST ONE SHOWING UP ON
THURSDAY. A STRONGER WAVE SHOWS UP IN THE GFS NEXT SATURDAY BUT
WONDERING IF GFS IS A BIT TOO QUICK IN BREAKING DOWN THE RIDGE
ACROSS THE NORTHERN PLAINS. LEFT SLIGHT CHANCE POPS IN GRIDS FOR
NOW. TEMPERATURES WERE CHANGED LITTLE AND MEX GUIDANCE HAS WARMED A
TAD SINCE ITS LAST RUN. CONCERN FROM PREVIOUS SHIFT THAT PERHAPS MEX
WAS TOO COOL GIVEN THE UPCOMING PATTERN AND IT LOOKS LIKE MEX MAY BE
INCHING UP TOWARDS MORE REALISTIC VALUES.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

ALBRECHT/TT
Hazardous weather outlook, Jun 4, 3:29 AM CST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
429 AM CDT SUN JUN 4 2006

MNZ039-046-SDZ007-008-011-019>023-050930-
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
429 AM CDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE EARLY
EVENING HOURS. A FEW STORMS MAY BE SEVERE THIS AFTERNOON AND
EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED ACROSS THE REGION ON MONDAY AND MONDAY
EVENING. SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND
DAMAGING WINDS BEING THE PRIMARY THREATS. THUNDERSTORMS WILL BE
POSSIBLE AGAIN ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

SDZ003>005-009-010-015>017-033>037-045-048-051-050930-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
429 AM CDT SUN JUN 4 2006 /329 AM MDT SUN JUN 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA LATE TONIGHT.
LIGHTNING WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED ACROSS THE REGION ON MONDAY. SEVERE
STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING
THE PRIMARY THREATS. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ006-018-050930-
BROWN-SPINK-
429 AM CDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED ACROSS THE REGION ON MONDAY. SEVERE
STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING
THE PRIMARY THREATS. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

KNUTSVIG

In the hours before

Local storm report, Jun 4, 10:45 AM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1145 AM CDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             1 W GETTYSBURG          45.01N 99.97W
06/03/2006  E0.88 INCH       POTTER             SD   PUBLIC

0930 PM     HAIL             15 SE ONIDA             44.55N 99.85W
06/03/2006  E1.25 INCH       SULLY              SD   PUBLIC

0545 PM     HAIL             24 N HOLABIRD           44.87N 99.60W
06/03/2006  E0.88 INCH       HYDE               SD   PUBLIC

0110 AM     HAIL             6 SSW REE HEIGHTS       44.44N 99.25W
06/03/2006  E0.88 INCH       HAND               SD   PUBLIC

0110 AM     TSTM WND DMG     6 SSW REE HEIGHTS       44.44N 99.25W
06/03/2006                   HAND               SD   PUBLIC

            FOUR INCH TREE LIMBS DOWN

&&

SDOERI
Local storm report, Jun 4, 10:48 AM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1148 AM CDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      24 N HOLABIRD           44.87N 99.60W
06/03/2006                   HYDE               SD   PUBLIC

            PARTS OF ROADS WASHED AWAY IN THE NORTHERN PART OF THE
            COUNTY

&&

SDOERI
Local storm report, Jun 4, 10:52 AM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
1152 AM CDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             6 SSW REE HEIGHTS       44.44N 99.25W
06/04/2006  E0.88 INCH       HAND               SD   PUBLIC

0110 AM     TSTM WND DMG     6 SSW REE HEIGHTS       44.44N 99.25W
06/04/2006                   HAND               SD   PUBLIC

            FOUR INCH TREE LIMBS DOWN

&&

SDOERI
Local storm report, Jun 4, 11:01 AM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1201 PM CDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             7 N HOLABIRD            44.63N 99.60W
06/03/2006  E1.75 INCH       HYDE               SD   PUBLIC

&&

ALBRECHT
Local storm report, Jun 4, 11:03 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1203 PM CDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             10 N HOLABIRD           44.67N 99.60W
06/03/2006  E0.88 INCH       HYDE               SD   PUBLIC

&&

ALBRECHT
Local storm report, Jun 4, 12:08 PM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
108 PM CDT SUN JUN 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             8 SSW SENECA            44.95N 99.57W
06/03/2006  E1.00 INCH       FAULK              SD   PUBLIC

&&

ALBRECHT

The radar

The Aberdeen radar (KABR), 134 km away, was scanning. The volume nearest the first event began at 22:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Traverse

When
June 4, 4:35 PM CST
Where
Traverse County, 7 mi E of Browns Vly
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
45.600, -96.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516599.